Loading....
Coupon Accepted Successfully!

Medicine

Open Flashcards

Cardiology

Question
49 out of 57
 

True about Torsades de pointes? (AIIMS May 2010)



A ST segment depression
B QTc prolongation

C Narrow QRS Complex
D Short PR interval

Ans. B

QTc prolongation

Torsades de Pointes (“Twisting of the Points”; Polymorphic Vt Associated With Long Qt Intervals)

1. It refers to VT characterized by polymorphic QRS complexes that change in amplitude and cycle length, giving the appearance of oscillations around the baseline. This rhythm is associated with QT prolongation.

2. It may result from –

a. Electrolyte disturbances (particularly hypokalemia and hypomagnesemia),

b. Use of a variety of antiarrhythmic drugs (especially quinidine),

c. Phenothiazine

d. Tricyclic antidepressants,

e. Intracranial events

f. Bradyarrhythmias, particularly third-degree AV block.

g. May occur as a congenital anomaly that most often presents with torsades de pointes (syncope or sudden death) at a young age.

3. The electrocardiographic hallmark is polymorphic VT preceded by marked QT prolongation, often in excess of 0.60 s.

4. These patients often have multiple episodes of nonsustained polymorphic VT associated with recurrent syncope, but they may also develop VF and sudden cardiac death.

Treatment:

a. Correct electrolyte imbalance

b. Mg sulfate Q

c. Overdrive pacing Q

Cardiology Flashcard List

57 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)
32)
33)
34)
35)
36)
37)
38)
39)
40)
41)
42)
43)
44)
45)
46)
47)
48)
49)
50)
51)
52)
53)
54)
55)
56)
57)